Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 38, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 20, 2019, 8:06 PM EST for Catoosa County, Georgia; Hamilton County, Tennessee. It took effect at Jan 20, 2019, 10:21 PM EST. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 20, 2019, 8:06 PM EST (01:06 UTC)
- In effect from
- Jan 20, 2019, 10:21 PM EST
- Expired
- Jan 21, 2019, 1:43 PM EST
- In force
- 15 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Catoosa County, GA, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Chickamauga Creek at GA 146 near Lakeview (WCKG1). The gauge peaked at 11.12 ft at Jan 21, 2019, 5:00 AM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03567340, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
054 WGUS42 KFFC 210106 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 806 PM EST Sun Jan 20 2019 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... West Chickamauga Creek near Fort Oglethorpe affecting Catoosa and Hamilton Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC047-TNC065-211504- /O.NEW.KFFC.FL.W.0038.190121T0330Z-190121T1800Z/ /WCKG1.1.ER.190121T0330Z.190121T0600Z.190121T1200Z.UU/ 806 PM EST Sun Jan 20 2019 The National Weather Service in Peachtree City has issued a * Flood Warning for The West Chickamauga Creek near Fort Oglethorpe. * From this evening until Monday afternoon. * At 7 PM Sunday the stage was 10.9 feet...and rising. * Minor flooding is forecast. * Flood stage is 11 feet. * Forecast to rise above flood stage by tonight and continue to rise to near 11.1 feet by after midnight. The river will fall below flood stage by tomorrow morning. * At 11 feet...Flood Stage is reached. Minor flooding begins of woodlands and fields near the creek upstream and downstream from the gage on the Georgia Highway 146 or Cloud Springs Road bridge. Minor flooding of the creek can also be expected further downstream as it crosses the Tennessee border into the south East Ridge area. && LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524 $$
4 follow-up statements
093 WGUS82 KFFC 210213 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 913 PM EST Sun Jan 20 2019 ...The Flood Warning continues for the following rivers in Georgia... West Chickamauga Creek near Fort Oglethorpe affecting Catoosa and Hamilton Counties GAC047-TNC065-211613- /O.EXT.KFFC.FL.W.0038.190121T0321Z-190121T1800Z/ /WCKG1.1.ER.190121T0321Z.190121T0600Z.190121T1200Z.UU/ 913 PM EST Sun Jan 20 2019 ...Flood Warning extended until Monday afternoon...The Flood Warning continues for The West Chickamauga Creek near Fort Oglethorpe. * From tonight until Monday afternoon. * At 9 PM Sunday the stage was 10.9 feet...and rising. * Minor flooding is forecast. * Flood stage is 11 feet. * Forecast to rise above flood stage by tonight and continue to rise to near 11.1 feet by after midnight.The river will fall below flood stage by Monday morning. * At 11 feet...Flood Stage is reached. Minor flooding begins of woodlands and fields near the creek upstream and downstream from the gage on the Georgia Highway 146 or Cloud Springs Road bridge. Minor flooding of the creek can also be expected further downstream as it crosses the Tennessee border into the south East Ridge area. && LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524 $$
597 WGUS82 KFFC 210446 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1146 PM EST Sun Jan 20 2019 ...The Flood Warning continues for the following rivers in Georgia... West Chickamauga Creek near Fort Oglethorpe affecting Catoosa and Hamilton Counties GAC047-TNC065-211800- /O.CON.KFFC.FL.W.0038.000000T0000Z-190121T1800Z/ /WCKG1.1.ER.190121T0407Z.190121T0600Z.190121T1200Z.UU/ 1146 PM EST Sun Jan 20 2019 The Flood Warning continues for The West Chickamauga Creek near Fort Oglethorpe. * Until Monday afternoon. * At 11 PM Sunday the stage was 11 feet and steady. * Minor flooding is occurring and forecast to continue. * Flood stage is 11 feet. * The river will continue rising to near 11.1 feet by after midnight tomorrow. The river will fall below flood stage tomorrow morning. * At 11 feet...Flood Stage is reached. Minor flooding begins of woodlands and fields near the creek upstream and downstream from the gage on the Georgia Highway 146 or Cloud Springs Road bridge. Minor flooding of the creek can also be expected further downstream as it crosses the Tennessee border into the south East Ridge area. && LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524 $$
938 WGUS82 KFFC 211237 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 737 AM EST Mon Jan 21 2019 ...The Flood Warning continues for the following rivers in Georgia... West Chickamauga Creek near Fort Oglethorpe affecting Catoosa and Hamilton Counties GAC047-TNC065-220000- /O.EXT.KFFC.FL.W.0038.000000T0000Z-190122T0000Z/ /WCKG1.1.ER.190121T0407Z.190121T1145Z.190121T1800Z.UU/ 737 AM EST Mon Jan 21 2019 ...Flood Warning extended until this evening... The Flood Warning continues for The West Chickamauga Creek near Fort Oglethorpe. * Until this evening. * At 715 AM Monday the stage was 11.1 feet and steady. * Minor flooding is occurring, and minor flooding is forecast to continue. * Flood stage is 11 feet. * The river will begin to fall, dropping below flood stage this afternoon. * At 11 feet, minor flooding occurs in the woodlands and fields near the creek upstream and downstream from the gage on the Georgia Highway 146, or Cloud Springs Road, bridge. Minor flooding of the creek can also be expected further downstream as it crosses the Tennessee border into the south East Ridge area. && LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524 $$
740 WGUS82 KFFC 211843 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 143 PM EST Mon Jan 21 2019 ...The Flood Warning is cancelled for the following rivers in Georgia... West Chickamauga Creek near Fort Oglethorpe affecting Catoosa and Hamilton Counties GAC047-TNC065-211913- /O.CAN.KFFC.FL.W.0038.000000T0000Z-190122T0000Z/ /WCKG1.1.ER.190121T0407Z.190121T1145Z.190121T1545Z.UU/ 143 PM EST Mon Jan 21 2019 The Flood Warning is cancelled for The West Chickamauga Creek near Fort Oglethorpe. * This takes effect immediately. * Until this evening. * At 1 PM Monday the stage was 10.8 feet...and falling. * Flood stage is 11 feet. * The creek will continue to fall. * At 11 feet...Flood Stage is reached. Minor flooding begins of woodlands and fields near the creek upstream and downstream from the gage on the Georgia Highway 146 or Cloud Springs Road bridge. Minor flooding of the creek can also be expected further downstream as it crosses the Tennessee border into the south East Ridge area. && LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 20, 6:26 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Jan 20, 6:26 PM EST, 1 hour 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 626 PM EST Sun Jan 20 2019 .UPDATE... For 00z TAFs/Aviation. Also canceled Wind Advisory. && .PREV DISCUSSION... /Issued 222 PM EST Sun Jan 20 2019/ SHORT TERM /Tonight through Monday Night/... The deep long wave trough at the start of the period gradually moves east and an upper ridge builds across the southeast late Monday into Monday night. Meanwhile...winds will continue to gust this evening. Winds will gradually fall below advisory criteria this afternoon except for scattered areas. Will let the advisory expire at 00z. At the higher elevations...there should be enough wind overnight combined with lows in the teens to cause dangerous wind chill values. Will be issuing a Wind Chill Advisory for the far northeast tonight. Otherwise...after a very cold night tonight...temperatures will moderate a bit for Monday and Monday night. However Monday night will be another cold night with lows below freezing area wide. 41 LONG TERM /Tuesday through Sunday/... Extended forecast period continues to look like a significant shift from our persistent warm winter pattern to a more seasonal period. Medium-range models continue to be in fairly good agreement concerning the overall evolution of the long wave pattern dominated by long wave trough across the eastern U.S. Still a good bit of inconsistency between models, and to some extent from run-to-run within the individual models, concerning the timing, path and impacts of the short wave progression through the long wave pattern. Still looks like we will be watching for the potential for much of the forecast area to see a chance of wintry precipitation next weekend, however, due to the uncertainty in the smaller scale details, that portion of the forecast period continues to see limited confidence at this time. Did not make any substantive changes to the extended period grids with this cycle, please see the Long Term Forecast Discussion below. 20 && .AVIATION... 00Z Update... VFR conditions will prevail through the TAF period as dry and stable conditions exist across the area. Gusty NW winds will gradually subside this evening. As high pressure moves east of the area, sfc winds will become more NE-E late in the day, definitely by evening hours. //ATL Confidence...00Z Update... High for all elements. DJN.83 && .PRELIMINARY POINT TEMPS/POPS... Athens 24 44 25 48 / 0 0 0 5 Atlanta 23 41 28 48 / 0 0 0 5 Blairsville 16 37 22 42 / 0 0 0 5 Cartersville 22 40 27 48 / 0 0 0 5 Columbus 28 48 31 54 / 0 0 0 10 Gainesville 22 41 25 43 / 0 0 0 5 Macon 27 47 28 53 / 0 0 0 5 Rome 22 39 26 49 / 0 0 0 5 Peachtree City 23 43 27 50 / 0 0 0 5 Vidalia 30 47 31 55 / 0 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 10 AM EST Monday for the following zones: Fannin...Gilmer...Towns...Union. && SHORT TERM...41 LONG TERM....20 AVIATION...DJN.83
Hazardous weather outlook, Jan 20, 4:00 PM EST, 4 hours 6 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 400 PM EST Sun Jan 20 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211645- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 400 PM EST Sun Jan 20 2019 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...Tonight... One of the coldest nights of the season so far will stretch across north and central Georgia as temperatures overnight will drop into the teens, across far north Georgia, to the upper 20s south toward Americus, Vidalia and Dublin. Gusty northwest winds will make it feel colder with wind chill values falling below zero across the higher elevations of far north Georgia. This is where a Wind Chill Advisory exists. Elsewhere, wind chill values will range from the single digits to around 20. .DAYS TWO THROUGH SEVEN...Monday through Saturday... The probability for widespread hazardous weather is low. A mid week storm system will bring more rain and a slight chance for thunderstorms on Wednesday, mainly south of a Columbus to Macon line. There is chance to see a brief period of wintry precipitation across portions of north Georgia late Thursday as the system pulls away and colder air comes back in. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. DJN
Nearby
River Flood Warnings in Georgia, 2019River Flood Warnings in Tennessee, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.